MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP200-19
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm epic plus supra valve was selected for implant.During procedure, the epic valve was seated well.However, post-implant, the valve appeared too tight and caused high gradients.The valve was explanted and a new 17mm masters series hemodynamic plus valve was successfully implanted.There are no allegation of malfunction with the 19mm epic valve.The user alleged that the cause of the high gradients was that the 19mm epic was too small.High gradient did not persist after the 19mm epic was explanted.The patient was reported to have been discharged.
 
Additional Manufacturer Narrative
An event for device stenosis and aortic valve stenosis was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on the information received, a cause for the reported device stenosis and aortic valve stenosis could not be conclusively determined.The reported unexpected medical interventions were a result of case-specific circumstances, as the device was surgical removed.
 
Additional Manufacturer Narrative
An event for device stenosis was reported and was not confirmed through analysis of the returned device.Analysis of the returned device found the sewing cuff to be intact, with no anomalies observed on the leaflets.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine the cause of the reported device stenosis and aortic valve stenosis.The reported unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4114 device not returned.Investigation findings: 3221 no findings available.Investigation conclusions: 4315 cause not established.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21038289
Report Number2135147-2024-06681
Device Sequence Number12896435
Product Code LWR
UDI-Device Identifier05415067033116
UDI-Public(01)05415067033116(17)280313
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESP200-19
Device Catalogue NumberESP200-19
Device Lot NumberBR00043617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/27/2025
07/12/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/07/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight65 KG